Alabama, 2009Flash Flood in Alabama, September 14, 2009
September 14, 2009 · NWS BMX · 1 event in 1 county or zone
The approach of a slow moving upper level disturbance helped spark slow moving thunderstorms, causing flooding in Tallapoosa County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The approach of a slow moving upper level disturbance helped spark slow moving thunderstorms, causing flooding in Tallapoosa County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 14, 5:30 AM CST, 5 hours earlier.
Area forecast discussion, Sep 14, 5:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT MON SEP 14 2009
.UPDATED...AVIATION DISCUSSION.
&&
.DISCUSSION...
THIS AM...SFC LOW ACROSS SE TX WILL PROGRESS NEWD THROUGH MID WEEK
TO W TN/N MS/N AL...BUT WILL MAKE LITTLE PROGRESS AFTER THAT ON
INTO THE WEEKEND. UPPER LOW CENTER OVER NE TX WILL MEANDER
TEMPORARILY NE AS WELL BUT INTO MO BY TUE AM WITH SHORTWAVES
SPIRALING EJECTING FROM THE LOW INTO C AL FOR THE SHORT TERM TODAY
AND TONIGHT. UPPER FEATURE IS PROGGED TO SHIFT BACK SW BY
WED...CONTINUING C AL IN SW FLOW. LOW SLOWLY ROTATES BACK TO C MS
RIVER VALLEY BY THU/FRI. HOWEVER...STILL REMAIN IN SW FLOW WITH A
FEW DISTURBANCES POSSIBLE TO MOVE ACROSS THE REGION. BEST MOISTURE
ACROSS THE AREA WILL BE IN THE SHORT TERM...THUS THE LIKELY/
CATEGORICAL POPS SHORT TERM AS WILL HAVE FOCUS TO GO ALONG WITH
AMPLE MOISTURE. AS OUR FLOW VARIES A TAD AS WE MOVE TOWARD THE
WEEKEND MOISTURE FEED ALTHOUGH STILL REMAINS WILL NOT BE QUITE AS
GOOD AND THUS NOT AS MUCH TO FEED DISTURBANCES BUT DEFINITELY
STILL POSSIBLE FOR SOME ACTIVITY STILL FOR WEEKEND. TEMPERATURES
ALTHOUGH LOWERED DUE TO CLOUD COVER AND EXPECTED POSSIBLE RAINFALL
WILL MODERATE BACK UP AS WE MOVE INTO THE LATTER HALF OF WEEK.
08
&&
.AVIATION...12Z TAF DISCUSSION.
MULTI-LAYERED CLOUDS WILL PERSIST ACROSS THE AREA THROUGH THE
PERIOD. ISOLATED SHOWERS WILL MAINLY AFFECT ANB EARLY THIS MORNING.
AS A SURFACE LOW SHIFTS SLOWLY NNE TODAY INTO NORTHERN
LOUISIANA...EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO INCREASE
ACROSS CENTRAL ALABAMA. STRONGER ACTIVITY MAY PRODUCE BRIEF PERIODS
OF LOWER CIGS/VSBYS THAN FORECAST...BUT GENERALLY MVFR TO IFR IS
EXPECTED. ACTIVITY WILL CONTINUE INTO THE EVENING HOURS...ALTHOUGH
COVERAGE AND INTENSITY SHOULD BE LESS. ONCE RAINFALL ENDS...PATCHY
FOG/LOW CLOUD DECK WILL DEVELOP WITH MVFR CONDITIONS THROUGH THE END
OF THE FORECAST PERIOD.
14
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 82 70 82 69 83 / 60 70 70 60 60
ANNISTON 83 69 81 68 84 / 60 70 70 60 60
BIRMINGHAM 82 69 82 68 83 / 70 70 70 60 60
TUSCALOOSA 82 70 83 69 85 / 90 60 70 60 50
CALERA 82 69 82 69 84 / 70 60 70 60 50
AUBURN 83 69 81 68 83 / 60 60 70 60 50
MONTGOMERY 84 71 84 70 86 / 70 50 70 50 50
TROY 84 70 85 70 86 / 70 50 60 40 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 14, 6:10 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 AM CDT SUN SEP 13 2009
ALZ011>015-017>050-151200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
705 AM CDT SUN SEP 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
AREAS OF RAIN...HEAVY AT TIMES...AND ISOLATED THUNDERSTORMS WILL
MOVE INTO CENTRAL ALABAMA TODAY. ALTHOUGH WIDESPREAD FLOODING IS NOT
EXPECTED...LOCALLY HEAVY RAINFALL COULD CAUSE MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY.
SEVERAL DAYS OF HEAVY RAIN WILL SATURATE SOILS...INCREASING THE
THREAT OF FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Flash Flood, Tallapoosa
- When
- September 14, 10:30 AM CST to 6:00 PM CST
- Where
- Tallapoosa County, 0.41 mi NNW of Camp Hill to 3.9 mi ESE of Camp Hill
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.806, -85.653
Several roads around Camp Hill, including AL-50 and CR-89, had to be closed due to high water making them temporarily impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, September 14 to 15, 20091 death · $577,000 · 7 events
- Flash Flood and Hail in Utah, September 14, 2009$25,000 · 1 in hail · 16 events
- Flash Flooding in Arkansas, September 14 to 18, 2009$25,000 · 5 events
- Flash Flooding in Louisiana, September 14 to 15, 2009$1,000 · 6 events
- Damaging Winds in Idaho, September 14, 200956 kt wind · 3 events
- Hail in Colorado, September 14, 20091 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, September 14, 20091 event
- Waterspout in Gulf of Mexico, September 14, 20091 event
- Waterspout in Gulf of Mexico, September 14, 20091 event
- Flash Flood in Mississippi, September 14, 2009$1,000 · 1 event
- High Wind in Arizona, September 14, 200957 kt wind · 1 event
- Flash Flood in Mississippi, September 14, 2009$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198061.